Alert archive / Massachusetts / Heat Advisories in 2018
Heat Advisory 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this heat advisory at Sep 5, 2018, 2:55 PM EDT for 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 10 counties in Massachusetts. It took effect at Sep 6, 2018, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2018, 2:55 PM EDT (18:55 UTC)
- In effect from
- Sep 6, 2018, 11:00 AM EDT
- Expired
- Sep 6, 2018, 5:57 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS71 KBOX 051855 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 255 PM EDT Wed Sep 5 2018 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-060300- /O.NEW.KBOX.HT.Y.0013.180906T1500Z-180906T2300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 255 PM EDT Wed Sep 5 2018 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... The National Weather Service in Boston/Norton has issued a Heat Advisory, which is in effect from 11 AM to 7 PM EDT Thursday. * HEAT INDEX VALUES...Up to 100 due to afternoon temperatures in the lower to middle 90s, and dewpoints in the lower 70s. * TIMING...Between 11 am and 7 pm Thursday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. * LOCATION...Most of southern New England except for the east slopes of the Berkshires as well as the Cape and Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sunshine, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
4 follow-up statements
967 WWUS71 KBOX 060212 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1012 PM EDT Wed Sep 5 2018 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-061015- /O.CON.KBOX.HT.Y.0013.180906T1500Z-180906T2300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 1012 PM EDT Wed Sep 5 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY... * HEAT INDEX VALUES...Up to 103 due to temperatures in the low to mid 90s, and dewpoints in the lower 70s. * TIMING...Between 11 am and 7 pm Thursday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. * LOCATION...Most of southern New England, but not for the east slopes of the Berkshires and not for the Cape and Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sunshine, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
061 WWUS71 KBOX 060821 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 421 AM EDT Thu Sep 6 2018 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-061630- /O.CON.KBOX.HT.Y.0013.180906T1500Z-180906T2300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 421 AM EDT Thu Sep 6 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...Up to 103 due to temperatures in the lower to mid 90s, and dewpoints in the lower 70s. * TIMING...Between 11 am and 7 pm Thursday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. * LOCATION...Most of southern New England, but not for the east slopes of the Berkshires and not for the Cape and Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sunshine, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
212 WWUS71 KBOX 061514 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1114 AM EDT Thu Sep 6 2018 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-062300- /O.CON.KBOX.HT.Y.0013.000000T0000Z-180906T2300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 1114 AM EDT Thu Sep 6 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...Up to 103 due to temperatures in the lower to mid 90s, and dewpoints in the lower 70s. * TIMING...Between 11 am and 7 pm Thursday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. * LOCATION...Most of southern New England, but not for the east slopes of the Berkshires and not for the Cape and Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sunshine, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
174 WWUS71 KBOX 062157 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 557 PM EDT Thu Sep 6 2018 CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-062300- /O.CAN.KBOX.HT.Y.0013.000000T0000Z-180906T2300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 557 PM EDT Thu Sep 6 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Heat Advisory. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this heat advisory went out at Sep 5, 10:08 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 5, 10:08 AM EDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 1008 AM EDT Wed Sep 5 2018 .SYNOPSIS... Very warm and humid conditions continue today away from the immediate coast, but Thursday will be even hotter and more humid with afternoon heat index values around 100 degrees. A cold front will cross the region Thursday afternoon and evening, accompanied by scattered showers and a few strong thunderstorms possible. More seasonable temperatures and lower humidity follow Friday behind the slow departing front, then a touch of fall this weekend with below normal temps. A warm front will bring increasing risk for showers later Monday followed by warmer and more humid weather Tuesday with the risk of showers possibly continuing. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 1005 am update... Forecast is on track for a very warm and humid day. Low clouds across the interior of the region continue to dissipate and should erode completely in the next few hours. Sunny skies expected today with only some mid level diurnal cumulus expected in the afternoon. ----------------------------------------------- High pressure is in place over New England today, with subsidence supporting rain-free weather. The ridge has 500-mb heights around 596 Dm, which is higher than normal and supports the idea of summertime temperatures. Any patches of fog should burn off quickly this morning. Temps at 850-mb are forecast at 16-18C, supporting max temps upper 80s and lower 90s. Dew points start the day in the 60s, but climb to near 70 during the late afternoon especially in the lower CT Valley. Main uncertainty with this forecast is whether conditions will reach Heat Advisory criteria. Assuming dew point values rise to near 70 this afternoon, Hartford Cty and valley portions of Hampden Cty would reach the multi-day heat index threshold of 95. If dew points are 1 degree lower, then conditions remain below advisory. Because of this, confidence remains too low to issue a heat advisory. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM THURSDAY/... Tonight... South to southwest winds bring increasing humidity with dew points near 70. This should keep min temps in the upper 60s and lower 70s. Low clouds/fog may develop late, but given southwest component to the wind it probably will not be widespread except perhaps near the southeast New England coast. Thursday... Shortwave moving through Quebec will drive a surface wave across Canada and push a cold front south through New England Thursday. There are two concerns with Thursday weather...one is heat and humidity, the second is potential for strong thunderstorms. Mixing to 850-mb taps temperatures of 18-19C, with full mixing of this air generating max sfc temps of 90-95 away from the south coast. Dew points of 70-73F are expected. This will bring heat index values of 95-99F. A heat advisory may be needed for most areas Thursday. The aforementioned cold front moves through the region Thursday afternoon and evening. PW values will climb to around 2 inches. CAPEs of 1500-2500 J/Kg will develop ahead of the front, with models favoring CT-RI-SE Mass. All models show a low level theta-e ridge advecting into this high CAPE area. Winds at 500 mb are forecast near 35 knots, which is borderline but workable. These factors along with the daytime heating may support some strong storms with wind gusts the main concern. Locally heavy downpours are also possible. Timing of the convection will be mainly in the afternoon, with focus shifting south of the Pike by late afternoon/evening as the front pushes south across SNE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Highlights... * Pattern change - much cooler and less humid late Fri into early Mon - Mild days and cool nights * Scattered showers & T-storms Thu evening south coast * Dry weather Fri/Sat/Sun then risk for showers/T-storms Sun ngt into Tue Thursday night... Cold front is slow to exit offshore so scattered showers/T-storms likely linger Thu evening along the south coast while dry conditions prevail elsewhere. A few heavy downpours possible along the south coast given PWATs 2+ inches and KI values in the 30s. Then surge of drier and less humid airmass begins to advect southward as winds become NNE behind the front. Evening dew pts in the low 70s crash into the 50s by sunrise Fri with low 60s along the south coast. Quite refreshing compared to our recent stretch of 70+ dew pts. Friday through Sunday... Friday is our transition day as the cold front gets hung up just off the south coast as mid level westerly flow parallels the front. Thus mid/high clouds may impact the south coast much of the day along with dew pts hovering in the lower 60s while drier/less humid air remains poised across the interior. Thus most sunshine will be observed across northern MA. Otherwise a pleasant day with highs only in the 70s to near 80 in the CT river valley. However with dew pts in the 50s away from the south coast it will feel very pleasant. By Fri night and continuing into Sunday potent northern stream trough moves across Quebec into Atlantic Canada, eroding the subtropical ridge and replaced by cool/dry NW flow across New England which will usher in a fall-like airmass. In fact this cool airmass arriving this weekend has its origins from the arctic circle, tracing it back to around 70N. Ensembles have 925 mb and 850 temp anomalies this weekend across New England lowering to around -1 standard deviation below climo. Deterministic guidance bring the core of the cool air into the region Sunday morning with 850 mb temps down to +2C to +4C! This will support cooler than normal temps with highs in the low 70s Sat and then only 65-70 Sunday! Normal high this time of year ranges from 74-79. Fall- like morning temps with lows in the 50s Sat morning with 40s likely Sunday and Monday mornings. Not surprising this airmass is accompanied by 1030+ mb high pressure traversing across Ontario into Quebec. The secondary/true frontal passage early Saturday will be accompanied by gusty NNE winds into Sunday morning, then winds diminishing Sunday afternoon as the high crests over the region. Some uncertainty how quickly frontal boundary south of New England returns north as a warm front. 00z GFS and its ensembles are on the fast edge of the guidance envelope with threat of showers returning Sunday night. While the EC and its ensembles are almost 24 hrs slower with rain holding off until Monday night. Monday and Tuesday... 1032 mb high remains anchored over the maritimes so Monday likely remains cool. However return flow is progressive thus expecting a trend toward showery weather into Tue. Some remnant moisture from Gordon may advect northeast within this approaching trough. Thus some tropical downpours possible here early next week. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday/... 14z update... Today...High confidence. Just a narrow swath of low clouds remain across portions of eastern CT into central MA as of 14z. These will continue to burn off and should pretty much be gone by afternoon. Otherwise...VFR conditions with localized sea breezes possible for a time this afternoon along portions of the immediate coast. Tonight...High confidence. Mainly VFR. Patches of fog/low clouds after midnight, with the south-southwest flow favoring the South Coast. Thursday...Moderate confidence. Mainly VFR. MVFR cigs/vsbys possible in showers and scattered thunderstorms, especially in the afternoon and evening. Potential for strong wind gusts in any thunderstorms. Potential for local downpours as well. KBOS Terminal...High confidence in TAF. Sea breeze developing around 14-15Z. KBDL Terminal...High confidence in TAF. Outlook /Thursday Night through Sunday/... Thursday Night: VFR. Chance SHRA, isolated TSRA. Friday through Saturday Night: VFR. Sunday: VFR. Breezy. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday/... High confidence. Winds and seas will remain below 25 knots and 5 feet through the period. Some south-southeast wind gusts to 20 knots are possible east of Cape Ann later today and tonight. Patchy fog may impact the southern waters at times...mainly during the overnight and early morning hours. A cold front will move across the waters Thursday afternoon and evening, bringing showers/scattered thunderstorms. Strong wind gusts are possible with any thunderstorms. Outlook /Thursday Night through Sunday/... Thursday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers, isolated thunderstorms, patchy fog. Friday through Saturday: Winds less than 25 kt. Seas up to 5 ft. Sunday: NE winds may gusts up to 25 kt from Sat night into Sunday especially south coastal waters. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Nocera NEAR TERM...WTB/BW SHORT TERM...WTB LONG TERM...Nocera AVIATION...WTB/Nocera/BW MARINE...WTB/Nocera
Hazardous weather outlook, Sep 5, 3:49 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 349 AM EDT Wed Sep 5 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-060800- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 349 AM EDT Wed Sep 5 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Heat advisories will likely be needed for northern Connecticut and the Connecticut valley, Rhode Island and eastern Massachusetts for heat indices approaching 100 degrees. Also a few strong to severe thunderstorms are possible Thursday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-060800- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 349 AM EDT Wed Sep 5 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms are possible Thursday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Heat Advisories in Massachusetts, 2018Heat Advisories in Rhode Island, 2018Heat Advisories in Connecticut, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.